Skin breakouts after using cosmetics can be quite frustrating and confusing. It's not always easy to identify what's causing them. In this article, we'll discuss the possible reasons for breaking out and how to deal with them.
The first possible reason is adverse reactions. These can be allergic or irritant reactions and occur immediately after using a skincare product. They cause direct and immediate damage or irritation to cells and nerves. It's important to note that adverse reactions are different from allergies, which occur when certain ingredients in cosmetics are recognized by our immune system as harmful foreign substances, leading to activation and reaction of the immune system.
If you experience adverse reactions, the best way to deal with them is to avoid using the product.
If you have oily or acne-prone skin and experience breakouts after using skincare products, it may be due to comedogenic ingredients. The best way to deal with this is to avoid using products containing comedogenic ingredients.
The third possibility is the Heisenberg reaction. This occurs when using anti-acne products like salicylic acid, fruit acid, and amygdalin acid. These ingredients can worsen acne because they kill the microorganisms in the acne, leading to an exacerbation of immune reactions.
Steroid-Dependent Eczema Rebound
The fourth and rare possibility is rebound aggravation of steroid-dependent eczema. Long-term misuse of corticosteroids can cause the skin to develop a dependent reaction. When using steroids, the skin may improve, but once stopped, skin problems can become severe in a short period of time. Some reactions, such as redness, thinning of the skin, dryness, and tightness, may occur after using corticosteroids. Some people may even develop steroid-induced acne-like papules and skin lesions. If this happens, it is necessary to seek medical treatment promptly.
Dealing with Breakouts
In summary, when encountering breakouts from using skincare products, we need to categorize and deal with them:
If it is an allergy, we should avoid continuing to use it.
If it is a temporary irritation, we need to review our skin and daily skincare methods to see if we have damaged our skin too much, making our skin too fragile, or if the products we are using are too irritating.
If the use of comedogenic products leads to the occurrence of real acne, we should avoid using them and actively treat the acne.
If it is steroid-dependent eczema, we should see a doctor for diagnosis and treatment.